Dec 30, 2010 - 5:20 pm
I haven't been on CSN for many weeks...okay maybe more like almost 2 months...but I learned something about what's been the potential problem I've been having. A brief synopsis: Diagnosed with Anal Cancer on 5/28/10. I had 2 rounds of chemo (4-day packs in July and August), along with 6 weeks of radiation, from which I had to take a 2 week hiatus because I was burned so badly on the surface skin to the groin area. Well, since about 2-3 weeks after I got to finish the rad treatments, I started having what I thought was a urethral discharge. First it was greenish, then yellowish, then clear/opaque, but always leaving its mark on my underwear and/or pad. A few times it had pink color, indicating blood so I made appointments with the PCP, Oncologist, Rad Dr., and all to no avail. The PCP dr was sure it was a terrible after effect from the radiation since I was so badly burned on the outside, that surely my insides were cooked as well. Or so we thought. Well, I went back to my PCP yesterday, 12/29, because there was blood in my underwear that leaked enough to go through the underwear and my pants. Kinda scary. Ok, so PCP was able to use a speculum and do a full vaginal exam, and she said what she thought she saw up near the cervix/stitching from hysterectomy was blood and what she said appeared to look like pee. A urine test showed elevated RBCs, WBCs, and pus. "How the hell did that get in there?!" she said. And then I got scared. She told me that she thinks, after the exam of the area that there might be a hole in the upper vaginal/cervical area, or the cervical stitching from the hysterectomy somehow got a fissure or tear, allowing urine to leak into the vaginal area from the bladder that now sits directly on the cervix/hysterectomy closure.
OK, so OMG I'm freaking out now because I have pee in the vagina and we think there's a hole in between those two organs in my abdomen. What else could be happening up in there? I asked the PCP if there is a hole, could the urine be leaking out into the general abdomen? Her response of "well, possibly" has me terribly concerned while I wait for my GYN exam which isn't until Jan 18th. Great, three weeks of Hurry up and WAIT!!! I know I've been having some mild cramping like menstrual, but I don't have a uterus, and it doesn't hurt/burn to pee...
Has anyone else experienced anything like this, or am I an odd person with stranger-than-normal after-effects from treatment?